Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 26, NWS Cheyenne, WY

November 20, 20127 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 20, 2012, 11:55 AM MST for 7 counties in Wyoming. It took effect at Nov 21, 2012, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 20, 2012, 11:55 AM MST (18:55 UTC)
In effect from
Nov 21, 2012, 2:00 PM MST
Expired
Nov 21, 2012, 2:52 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS75 KCYS 201855
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MST TUE NOV 20 2012

...STRONG WEST WINDS WEDNESDAY AFTERNOON INTO THURSDAY
AFTERNOON...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST
WYOMING... 

.AN AREA OF STRONG LOW PRESSURE IS FORECAST TO TRACK ACROSS
MONTANA WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. AS THIS
LOW PRESSURE APPROACHES WESTERN MONTANA WEDNESDAY AFTERNOON...WEST
WINDS WILL INCREASE...BECOMING STRONG INITIALLY IN OUR WIND PRONE
AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO. THESE WINDS HAVE THE
POSSIBILITY OF GUSTING IN EXCESS OF 60 MPH BY MID AFTERNOON
WEDNESDAY. LATER WEDNESDAY NIGHT INTO THURSDAY MORNING...THESE
STRONG WINDS ARE EXPECTED TO BECOME A LITTLE MORE
WIDESPREAD...IMPACTING CARBON...CONVERSE AND NORTHERN ALBANY
COUNTIES BY EARLY THURSDAY MORNING.

WYZ106-110-116-117-211200-
/O.NEW.KCYS.HW.A.0026.121121T2100Z-121122T2100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1155 AM MST TUE NOV 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* TIMING...3 PM WEDNESDAY THROUGH 3 PM THURSDAY

* WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH SUSTAINED WITH
  GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN
  CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE
  PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY
  AFTERNOON THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ101-104-105-109-211200-
/O.NEW.KCYS.HW.A.0026.121122T0300Z-121122T2100Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...RAWLINS...SINCLAIR...HANNA
1155 AM MST TUE NOV 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH SUSTAINED WITH
  GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND INTERSTATE 80
  NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN
  WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
552 
WWUS75 KCYS 210414
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MST TUE NOV 20 2012

...STRONG WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH
THURSDAY ACROSS SOUTHEAST WYOMING...

.STRONG WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON IN AREAS 
ALONG AND WEST OF THE LARAMIE RANGE WITH GUSTS AS POTENTIALLY
AS HIGH AS 65 MPH. THEN WITH THE APPROACH AND PASSAGE OF A 
COLD FRONT WEDNESDAY NIGHT...THE STRONG WINDS WILL EXPAND TO
MOST OF THE REST OF SOUTHEAST WYOMING AND CONTINUE THROUGH
THURSDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH THURSDAY
EVENING OVER THE REGION.  

WYZ102-107-108-115-118-119-211300-
/O.EXB.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...LARAMIE...CHEYENNE...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
914 PM MST TUE NOV 20 2012

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS
  INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. MOTORISTS
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS
  WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-110-116-117-211300-
/O.EXT.KCYS.HW.A.0026.121121T2100Z-121122T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
914 PM MST TUE NOV 20 2012

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING...3 PM WEDNESDAY THROUGH 3 PM THURSDAY

* WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
  65 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 
  BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA 
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS 
  WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ101-211300-
/O.EXT.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/
CONVERSE COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK
914 PM MST TUE NOV 20 2012

...HIGH WIND WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND 
  INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-109-211300-
/O.EXT.KCYS.HW.A.0026.121122T0000Z-121122T2300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA
914 PM MST TUE NOV 20 2012

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING...WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND 
  INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
205 
WWUS75 KCYS 210952
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
252 AM MST WED NOV 21 2012

...STRONG WINDS THIS AFTERNOON THROUGH THANKSGIVING DAY ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA...

.A DEVELOPING STRENGTHENING PRESSURE GRADIENT AND WINDS ALOFT WILL
COMBINE TO PRODUCE STRONG WINDS BEGINNING AT MID AFTERNOON TODAY
NEAR ARLINGTON...BORDEAUX...VEDAUWOO AND OVER THE INTERSTATE 80
SUMMIT BETWEEN LARAMIE AND CHEYENNE. THE STRONG WINDS WILL DEVELOP
ACROSS NORTHERN CARBON COUNTY AND RAWLINS EARLY THIS EVENING. A 
COLD FRONT WILL QUICKLY SWEEP EASTWARD ACROSS THE REGION TONIGHT...
WITH STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT OVER AND EAST
OF INTERSTATE 25 IN SOUTHEAST WYOMING INCLUDING DOUGLAS...LUSK...
TORRINGTON...WHEATLAND AND CHEYENNE. OVER WESTERN NEBRASKA ON
THANKSGIVING...STRONG WINDS MAY DEVELOP FROM MID MORNING THROUGH
AFTERNOON. THE STRONG WINDS WILL SUBSIDE EVERYWHERE BY EARLY 
EVENING THURSDAY.

WYZ106-110-116-117-220000-
/O.UPG.KCYS.HW.A.0026.121121T2100Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121121T2100Z-121122T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...2 PM TODAY THROUGH 4 PM MST THURSDAY

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT AND ON
  THANKSGIVING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN
  CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE
  PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS THIS
  AFTERNOON THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-109-220000-
/O.UPG.KCYS.HW.A.0026.121122T0000Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121122T0000Z-121122T2300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...5 PM TODAY THROUGH 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT
  AND ON THANKSGIVING DAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND 
  INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-102-107-108-115-118-119-220000-
/O.UPG.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121122T1000Z-121122T2300Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...LARAMIE...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS
  INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. MOTORISTS
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS
  LATE WEDNESDAY NIGHT THROUGH THANKSGIVING AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-220000-
/O.NEW.KCYS.HW.A.0027.121122T1600Z-121122T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
252 AM MST WED NOV 21 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...9 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS
  INCLUDES INTERSTATE 80 BETWEEN WYOMING AND THE COUNTY LINE EAST
  OF SIDNEY. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND
  SUDDEN WIND GUSTS ON THANKSGIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 10:14 AM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 20, 10:14 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1014 AM MST TUE NOV 20 2012

.AVIATION...18Z TAFS

VFR CONDITIONS EXPECTED. STRONG WESTERLY WINDS WITH GUSTS INTO THE
LOW 30KT RANGE WILL CREATE LOW LEVEL TURBULENCE FOR OUR SOUTHEAST
WYOMING AIRPORTS AND ACROSS MOUNTAIN TOPS THIS AFTERNOON. WINDS
EXPECTED TO WEAKEN SIGNIFICANTLY AFTER SUNSET. WINDS WILL THEN
INCREASE SIGNIFICANTLY WEDNESDAY TOWARDS 18Z...BECOMING STRONGER
THAN THIS AFTERNOONS WINDS.

CLAYCOMB

&&

PREV DISCUSSION... /ISSUED 312 AM MST TUE NOV 20 2012/

SHORT TERM...TODAY THROUGH THANKSGIVING DAY...
WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE ANCHORED FROM
THE DAKOTAS TO THE FOUR CORNERS. A STRONG SOUTHWEST TO NORTHEAST
FLOW ALOFT ENCOMPASSED THE PACIFIC NORTHWEST IN ADVANCE OF A
POTENT UPPER TROUGH. MOST OF THE MID AND UPPER LEVEL MOISTURE WAS
RELEGATED OVER THE NORTHERN ROCKIES AND PACIFIC NORTHWEST. THE
REGIONAL SURFACE ANALYSIS DEPICTED A SURFACE RIDGE FROM WESTERN
WYOMING TO THE FOUR CORNERS...AND A LEE TROUGH FROM CENTRAL
MONTANA TO THE WESTERN NEBRASKA PANHANDLE. THE GRADIENT BETWEEN
THESE TWO FEATURES WAS PRODUCING GUSTY WEST TO SOUTHWEST WINDS
WEST OF THE LARAMIE RANGE. WINDS BETWEEN LARAMIE AND RAWLINS
HAVE BEEN SUSTAINED BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH IN
THE ARLINGTON AREA.

BOTH THE 00Z NAM AND SREF MODELS MOVE THE UPPER RIDGE EAST INTO
THE PLAINS AND SOUTHERN ROCKIES TODAY...RESULTING IN A SOUTHWEST
FLOW ALOFT THROUGH WEDNESDAY. 700MB TEMPERATURES WILL RANGE FROM
2 TO 5C TODAY WITH MILDER TEMPERATURES FOR THE EASTERN PLAINS
AND WESTERN PANHANDLE COURTESY OF DOWNSLOPE WINDS. HERE TEMPERATURES
WILL BE WELL ABOVE SEASONAL NORMALS WITH HIGHS IN THE 60S. 40S
AND 50S WILL PREVAIL OVER AND WEST OF THE LARAMIE RANGE. 700MB
WINDS OF 25 TO 35 KT WILL GENERATE GUSTY WEST TO SOUTHWEST WINDS
OF 40 TO 50 MPH WEST OF THE LARAMIE RANGE. THESE WINDS WILL LIKELY
CONTINUE TONIGHT AS THE GRADIENT REMAINS TIGHT. A MIXED BOUNDARY
LAYER WILL KEEP TEMPERATURES IN THE 30S TONIGHT.

WEDNESDAY WILL BE THE WARMEST DAY OF THE SHORT TERM AS THE
DOWNSLOPE WESTERLY FLOW INCREASES IN ADVANCE OF AN APPROACHING
COLD FRONT AND UPPER TROUGH. 700MB TEMPERATURES WILL BE SIMILAR
TO TODAY. HIGHS WILL BE IN THE 60S TO AROUND 70 FOR THE EASTERN
PLAINS AND WESTERN PANHANDLE. THE NAM AND SREF 700MB WINDS RAMP
UP TO 35 TO 45 KT WEDNESDAY AFTERNOON AND NIGHT. THE I-25 AND I-80
WIND CORRIDORS WILL BECOME SUSCEPTIBLE TO POTENTIAL HIGH WINDS
DURING THIS TIME. GFS 700MB WINDS OF 50 TO 55 KT ARE PROGGED FOR
WEDNESDAY NIGHT AND EARLY THURSDAY MORNING WITH THE FRONTAL
PASSAGE.

THURSDAY WILL BE MUCH COOLER IN THE WAKE OF THE COLD FRONT AND
UPPER TROUGH...ALONG WITH STRONG AND GUSTY NORTHWESTERLY WINDS.
700MB TEMPERATURES THURSDAY AFTERNOON WILL RANGE FROM -8 TO -12C.
TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS WITH HIGHS IN
THE 40S AND LOWER 50S.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
CONGRUENCY AND CONSISTENCY OF MODELS IS QUITE HIGH...LEADING TO
HIGH CONFIDENCE IN THEIR RESPECTIVE SOLUTION.

THURSDAY NIGHT...CLEAR AND QUIESCENT NOCTURNAL OVERNIGHT ON TAP ON
THE HEELS OF DRY NORTHWEST FLOW ALOFT. MINIMA TEMPERED BY RELATIVELY
DECENT SURFACE MIXING AND A MODERATING AIRMASS.

FRIDAY...TRADITIONAL BLACK FRIDAY QUITE DEVOID OF INCLEMENT WEATHER
AS SPEEDY DRY NORTHWEST FLOW ALOFT PROMOTES A HEALTHY SURFACE LEE
TROUGH FORMATION...AIDING IN A RELATIVELY MILD POST THANKSGIVING
DAY.

SATURDAY...MILD OUTDOOR WEATHER ENTHUSIASTS WILL BE TREATED TO
ANOTHER LATE NOVEMBER UNUSUALLY BALMY DAY AS THE FLOW ALOFT BACKS
TO WEST NORTHWEST AND STRENGTHENS...AIDING IN PROMOTING A HEALTHY
SURFACE LEE TROUGH WITH DOWNSLOPE KATABATIC WARMING SOARING MAXIMA
ABOUT 15 DEGREES ABOVE CLIMATOLOGICAL NORMALS.

SUNDAY...MODELS NOW SHOWING COLD CANADIAN ORIGIN AIR INVADING FROM
OUR NORTH WITH TEMPERATURES LIKELY FALLING FROM EARLY MORNING MAXIMA
AS COLD AIR ADVECTION DEVELOPS. FOR NOW...WILL BLEND MAXIMA WITH OUR
NEIGHBORING OFFICES TO BLEND AND SPEAK WITH ONE VOICE...THOUGH
SUSPECT OUR MAXIMA WILL LIKELY BE LOWERED WITH FUTURE MODEL RUNS
CONSISTENCY AND CONGRUENCY. INCREASING PRECIPITATION CHANCES AS THE
DAY PROGRESSES AND AS THE AIRMASS SATURATES AND LIFT IS PRODUCED BY
UPSLOPE...DYNAMICS AND THE BAROCLINIC BAND OVERHEAD. WILL TREND POPS
UP...THOUGH SUSPECT THESE WILL NEED TO BE RAISED FURTHER AS MORE
MODEL RUNS CONFIRM DECENT AREAL PRECIPITATION COVERAGE.

MONDAY...COLD AND UNSETTLED AS BROAD CYCLONIC FLOW ALOFT PREVAILS
OVER THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES WITH UPSLOPE
LIFT AND NEARLY SATURATED LOW AND MID LEVELS SUGGESTING AT LEAST A
SCATTERED COVERAGE OF LIGHT SNOWS. MAXIMA WILL STRUGGLE TO CLIMB TO
NEAR FREEZING BASED ON PROJECTED THICKNESSES AND EXPECTED CLOUD
COVER.

AVIATION...06Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH WEDNESDAY. MID
AND HIGH LEVEL CLOUDS WILL SPREAD OVER THE REGION TUESDAY MORNING
AND CONTINUE THROUGH WEDNESDAY NIGHT. WESTERLY SURFACE WINDS WILL
GUST AS HIGH AS 40 KNOTS IN SOME AREAS ALONG AND WEST OF THE
LARAMIE RANGE BETWEEN 14Z TUESDAY AND 01Z WEDNESDAY. STRONGER
WINDS ARE LIKELY WEDNESDAY AND ESPECIALLY WEDNESDAY NIGHT AS A
COLD FRONT MOVES ACROSS THE CWA.

FIRE WEATHER...
A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PRODUCE
UNSEASONABLY MILD TEMPERATURES THROUGH WEDNESDAY. MINIMUM RELATIVE
HUMIDITIES THIS AFTERNOON WILL RANGE FROM 20 TO 30 PERCENT OVER
THE EASTERN PLAINS AND WESTERN PANHANDLE. IT WILL BE WINDY ALONG
AND WEST OF THE LARAMIE RANGE TODAY WITH WEST WINDS GUSTING
BETWEEN 40 AND 50 MPH. THESE STRONG WINDS WILL SPREAD ONTO THE
EASTERN PLAINS WEDNESDAY WITH GUSTS OF 25 TO 35 MPH. WHEN COMBINED
WITH MINIMUM RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT...NEAR
CRITICAL FIRE WEATHER CONDITIONS WILL RESULT. A STRONG COLD FRONT
WILL SWEEP SOUTHEAST THROUGH THE DISTRICTS LATE WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING...BRINGING MUCH COOLER TEMPERATURES...
HIGHER RELATIVE HUMIDITIES AND STRONG NORTHWEST WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, Nov 20, 4:37 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
437 AM MST TUE NOV 20 2012

WYZ101>119-211200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
437 AM MST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WILL CONTINUE
FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS
OF 25 TO 35 MPH WILL CREATE NEAR CRITICAL FIRE WEATHER
CONDITIONS FOR THE EASTERN PLAINS WEDNESDAY AFTERNOON.

GUSTY WEST TO NORTHWEST WINDS UP TO 55 MPH WILL BE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY WITH THE PASSAGE OF A COLD FRONT.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN
TO THE AREA SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-211200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
437 AM MST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS UP TO 40 MPH WILL BE POSSIBLE THURSDAY
WITH THE PASSAGE OF A COLD FRONT.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN
TO THE AREA SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.